Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 22, 2021, 5:53 PM CDT for Coffee County, Dale County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 5:53 PM CDT (22:53 UTC)
- Expired
- Aug 22, 2021, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 33 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751
WWUS82 KTAE 222253
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
553 PM CDT Sun Aug 22 2021
ALZ065-066-222345-
Dale AL-Coffee AL-
553 PM CDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of Dale and northern
Coffee Counties through 645 PM CDT...
At 553 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ariton to 6 miles northwest of Fort Rucker
to Brantley. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Elba, Fort Rucker, Ozark, Enterprise, Midland City, Level
Plains, Newton, New Brockton, Ariton, Pinckard, Lee, Grimes, Napier
Field, Mixons Crossroads, Hunt Field, Waterford, Hooper Stage Field,
Camp Humming Hills and Clintonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8573
3149 8541 3139 8542 3129 8546 3128 8548
3125 8549 3146 8620
TIME...MOT...LOC 2253Z 304DEG 18KT 3156 8580 3145 8584 3158 8624
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:24 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 22, 2:24 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
324 PM EDT Sun Aug 22 2021
.NEAR TERM [Through Monday]...
Upper level trough that's been in place across the southeast US the
last few days is expected to push east tonight as a large upper
level ridge axis builds in from the northwest. Shower and
thunderstorm chances, which have largely been confined to FL and
extreme southern GA counties this afternoon will continue to remain
scattered through the afternoon before rain chances decrease after
sunset across most of the area. As the trough pushes east through
tonight, one last shortwave will rotate in from the north and when
combined with onshore flow across the northern Gulf, additional
showers/storms can't be ruled out after midnight, especially across
southeast AL and the Panhandle. If we get thunderstorms overnight
across these areas they'll likely slowly drift south into the
northern Gulf by morning with activity expected to continue through
the rest of Monday morning across our coastal zones.
As drier mid-level air moves in, rain chances will show a strong
north to south gradient tomorrow with the highest rain chances, near
50 to 70% across our Panhandle/Big-Bend counties with only isolated
chances across our northern zones in southeast Alabama and southwest
Georgia. With the drier conditions moving in aloft, and lower level
moisture still hanging on, temperatures will warm up and heat
indices will likely climb to around 105 tomorrow with actual
temperatures climbing into the low 90s.
.SHORT TERM [Monday Night Through Tuesday Night]...
Monday night into Tuesday the surface high pressure over the Gulf
weakens and the Bermuda high shifts westward towards the area,
bringing winds around to more S to SE. Upper level flow will
continue to become more easterly as ridging sets up across the
southern Plains and SE CONUS. Ample moisture is forecast to remain
in place, leading to a continuation of daily showers and
thunderstorms across the area. Gusty winds and pockets of heavy
rainfall will be possible with these storms.
High temperatures on Tuesday are forecast in the low to mid 90s
with low temperatures in the low to mid 70s overnight.
.LONG TERM [Wednesday Through Sunday]...
A fairly typical summertime pattern is expected for the long term
period as deep layer ridging sets up over the western Atlantic and
Carolinas. This pattern keeps our region in deep layer easterly to
southeasterly flow through the remainder of the period. A few
disturbances rounding the base of the ridge could bring increased
moisture to the area at times throughout the week, but the main
impact from these should just be a potential increase in shower
and thunderstorm coverage.
High temperatures will generally range from the low to mid 90s
each afternoon. Thursday's high temperatures are currently
forecast a touch lower in the upper 80s to low 90s as one of the
disturbances temporarily weakens the overhead ridging. Low
temperatures are forecast in the low to mid 70s each night.
&&
.AVIATION...
[Through 18Z Monday]
VFR conditions will prevail this afternoon and evening outside any
thunderstorm activity (where MVFR/IFR is possible) with light west
and northwest flow prevailing. Additional thunderstorms are
possible overnight across TLH/ECP after midnight local time.
Additional MVFR/IFR conditions due to low ceilings and fog is
possible early Monday morning across ABY/VLD with VFR conditions
returning an hour or two after sunrise.
&&
.MARINE...
One more round of long-period swells are poised to arrive at our
waters from the southwest today, increasing from 7-8 seconds to
10-11 seconds. Occasionally rough boating conditions are
therefore expected in addition to a continued high risk of rip
currents at local beaches. Light southerly winds and low seas
then prevail late Monday through Tuesday. Easterly winds at or
below 15 knots with 2-4 wave heights are forecast Wednesday and
Thursday. Chances for thunderstorms exist each day.
&&
.FIRE WEATHER...
With moist conditions in place the only fire weather concerns
through the period will be lower dispersions across portions of the
panhandle and elevated dispersions across southeast portions of the
Florida Big Bend.
&&
.HYDROLOGY...
Area rivers currently in flood should continue to fall over the
next several days. Showers and thunderstorms are forecast each day
this week, and although a few pockets of heavy rainfall will be
possible, additional river flooding is not anticipated.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 92 75 92 74 / 40 70 30 60 30
Panama City 77 89 76 90 75 / 50 60 40 60 30
Dothan 73 91 74 92 72 / 30 50 10 50 10
Albany 75 92 75 94 74 / 50 50 10 50 20
Valdosta 74 93 73 92 73 / 50 70 20 70 30
Cross City 78 91 76 91 75 / 40 60 20 60 50
Apalachicola 78 89 77 89 76 / 40 60 40 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...Dobbs
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Aug 22, 3:31 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
431 PM EDT Sun Aug 22 2021
GAZ146>148-159-160-222100-
Berrien GA-Brooks GA-Lowndes GA-Colquitt GA-Cook GA-
431 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southern Cook, south
central Berrien, northwestern Lowndes, northern Brooks and
southeastern Colquitt Counties through 500 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Pavo, or 14 miles north of Quitman, moving east at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Adel, Valdosta, Hahira, Morven, Berlin, Cecil, Barney, New Lois, I-75
At Exit 29, Greggs, Pine Valley and I-75 At Exit 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3088 8368 3106 8371 3116 8328 3089 8324
TIME...MOT...LOC 2031Z 262DEG 24KT 3099 8359
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 22, 3:59 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Sun Aug 22 2021
GAZ120>128-130-222200-
Worth GA-Quitman GA-Randolph GA-Lee GA-Dougherty GA-Terrell GA-
Calhoun GA-Turner GA-Clay GA-Ben Hill GA-
459 PM EDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of northwestern
Dougherty County in southwestern Georgia, northern Turner County in
south central Georgia, northern Clay, Randolph, Lee, northern
Calhoun, Quitman and Terrell Counties in southwestern Georgia,
northwestern Ben Hill and northwestern Worth Counties in south
central Georgia through 600 PM EDT...
At 458 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithville to near Cuthbert to near
Lakepoint Resort State Park. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Georgetown, Dawson, Leesburg, Cuthbert, Albany, Shellman, Smithville,
Warwick, Sasser, Bronwood, Parrott, Wire Bridge, Carnegie, Watson
Crossroads, Ricks Place, Dawson Municipal A/P, Chambliss, Neyami,
Hatcher and Morris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3197 8495 3195 8496 3192 8491 3194 8444
3196 8444 3187 8434 3192 8434 3191 8392
3185 8394 3180 8380 3180 8361 3185 8361
3185 8335 3154 8464 3174 8512 3178 8514
3189 8513 3199 8507
TIME...MOT...LOC 2058Z 296DEG 20KT 3193 8418 3180 8482 3195 8515
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 22, 4:58 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
558 PM EDT Sun Aug 22 2021
ALZ067-GAZ120>126-222300-
Henry AL-Quitman GA-Randolph GA-Lee GA-Dougherty GA-Terrell GA-
Calhoun GA-Clay GA-
558 PM EDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of northeastern Henry
County in southeastern Alabama, northwestern Dougherty, Clay,
Randolph, southwestern Lee, Calhoun, southeastern Quitman and
southern Terrell Counties in southwestern Georgia through 700 PM
EDT/600 PM CDT/...
At 558 PM EDT/458 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northwest of
Shellman to near Cuthbert to 13 miles northeast of Fort Gaines to 10
miles southeast of Georgetown. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Gaines, Morgan, Dawson, Cuthbert, Albany, Edison, Shellman,
Walker, Sasser, Bellville, Carnegie, Watson Crossroads, Ricks Place,
Pecan, Dawson Municipal A/P, Thomas Mill Creek, Hatcher, Morris,
Bethel and Suttons Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3168 8413 3150 8425 3150 8442 3151 8480
3170 8520 3185 8500 3190 8483 3192 8475
TIME...MOT...LOC 2158Z 301DEG 21KT 3183 8468 3175 8474 3176 8489 3178
8498
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 22, 5:38 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
638 PM EDT Sun Aug 22 2021
GAZ120>122-222330-
Quitman GA-Randolph GA-Clay GA-
638 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northwestern Clay,
northwestern Randolph and Quitman Counties through 730 PM EDT...
At 637 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakepoint Resort State Park, or near Eufaula, moving southeast at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Georgetown, Days Crossroads, Springvale Station, Wire Bridge,
Bonapartes Retreat, Watson Crossroads, Moores Crossroads, Crossroads,
Ricks Place, Garnersville, Bagby State Park, Hatcher, Morris,
Benevolence, Springvale, Wades and Cotton Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
3193 8492 3192 8491 3192 8481 3193 8480
3192 8480 3192 8474 3189 8467 3169 8504
3179 8514 3189 8513 3190 8511 3194 8508
3196 8509 3197 8507 3199 8507
TIME...MOT...LOC 2237Z 323DEG 15KT 3197 8519
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 22, 5:50 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
650 PM EDT Sun Aug 22 2021
GAZ126>128-222330-
Worth GA-Lee GA-Turner GA-
650 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of west central Turner,
eastern Lee and northwestern Worth Counties through 730 PM EDT...
At 649 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Leesburg, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sylvester, Leesburg, Warwick, Red Rock, Gammage, Sylvester Airport,
Philema, Isabella, Doles, Mossy Dell and Oakfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3174 8369 3151 8385 3160 8400 3162 8400
3163 8401 3164 8400 3164 8399 3165 8399
3165 8403 3163 8404 3171 8417 3187 8404
TIME...MOT...LOC 2249Z 300DEG 13KT 3175 8401
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 22, 5:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
553 PM CDT Sun Aug 22 2021
ALZ065-066-222345-
Dale AL-Coffee AL-
553 PM CDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of Dale and northern
Coffee Counties through 645 PM CDT...
At 553 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ariton to 6 miles northwest of Fort Rucker
to Brantley. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Elba, Fort Rucker, Ozark, Enterprise, Midland City, Level
Plains, Newton, New Brockton, Ariton, Pinckard, Lee, Grimes, Napier
Field, Mixons Crossroads, Hunt Field, Waterford, Hooper Stage Field,
Camp Humming Hills and Clintonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8573
3149 8541 3139 8542 3129 8546 3128 8548
3125 8549 3146 8620
TIME...MOT...LOC 2253Z 304DEG 18KT 3156 8580 3145 8584 3158 8624
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:47 PM CDT | Special Weather Statement | TAE | Walton | 58 min |
| Aug 21, 7:50 PM CDT | Special Marine Warning | TAE | 55 min | |
| Aug 22, 5:48 AM CDT | Special Marine Warning | TAE | 57 min | |
| Aug 22, 5:55 AM CDT | Areal Flood Advisory | TAE | Bay | 2 hr |
| Aug 22, 9:18 AM CDT | Areal Flood Advisory | TAE | Bay, Gulf | 57 min |
| Aug 22, 10:21 AM CDT | Special Marine Warning | TAE | 84 min | |
| Aug 22, 12:57 PM CDT | Special Weather Statement | TAE | Brooks, Lanier, Lowndes | 33 min |
| Aug 22, 3:01 PM CDT | Special Weather Statement | TAE | Colquitt | 29 min |
| Aug 22, 3:31 PM CDT | Special Weather Statement | TAE | Cook | 29 min |
| Aug 22, 3:59 PM CDT | Special Weather Statement | TAE | Lee, Quitman, Randolph, Terrell | 61 min |
| Aug 22, 4:58 PM CDT | Special Weather Statement | TAE | Calhoun, Clay, Randolph, Terrell | 62 min |
| Aug 22, 5:38 PM CDT | Special Weather Statement | TAE | Quitman | 52 min |
| Aug 22, 5:50 PM CDT | Special Weather Statement | TAE | Worth | 40 min |
| Aug 22, 6:00 PM CDT | Special Weather Statement | TAE | Dougherty | 30 min |
| Aug 22, 6:31 PM CDT | Special Weather Statement | TAE | Dougherty, Worth | 44 min |
| Aug 22, 6:35 PM CDT | Special Weather Statement | TAE | Coffee, Dale | 40 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.